Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue, fever,bacterial infection
Jun 17, 2001

Hello from Belgium Dr. Frascino ! I'm 41y HIV+ man (testet + end 2000). CD4 is still OK but going down (still +500), VL >30000. But, seems that I have a bacterial inf. somewhere, they don't find anything (all posible tests are done)..WBC >14.500, Neutrofyl. about 10, T-suppr/cytotoxic 52, CD8+ 1.9, CD4/CD8 0.47 .... Very oft I'm extremely tired, (3,4 days a week), fever which goes up en down..... What could be going on ??should i eventually consider further steps in exams for (I don't know which small nasty animal...bacteria)?? Thanx for your advice ! (and sorry about some grammatical misses....I use to speak dutch and french)

Response from Dr. Frascino

Hello Belgium!

An elevated white blood cell count with high neutrophils and intermittent fevers could indicate some type of infection. It's difficult for me to advise you on what to do next without additional information: How high are the fevers? Any other symptoms, like cough, headache, rash, diarrhea, etc.? What does your physical examination show? I also don't know what tests have already been performed. What I can tell you is that your CD4 count is still quite good and, therefore, you are not at risk for most opportunistic infections. Fatigue can certainly be associated with infections (including HIV itself) as well as many other conditions, such as anemia. If your HIV specialist is unable to determine the cause of your fevers and elevated white count, he or she may want to refer you to an infectious diseases specialist for further evaluation. He or she should also evaluate you for the various causes of fatigue - anemia; hormonal imbalances; anxiety/depression; inadequate rest, exercise, or diet, etc. Without additional information, that's about the only advice I can give.

Je pense sans aucun doute que votre anglais est beaucoup de mieux que mon Francais. Restez bien et ecrivez de retour si vous avez toujours des problemes. Au revoir pour le moment.

Robert, le medecin


Previous
Kumbahya!!!!
Next
I would like to confirm this from doctor

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement